Cardiff University | Prifysgol Caerdydd ORCA
Online Research @ Cardiff 
WelshClear Cookie - decide language by browser settings

Letter [Paracetamol (acetaminophen) poisoning - No need to change current guidelines to accident departments] [Correspondence]

Routledge, Philip Alexander, Vale, J Allister, Bateman, D. Nicholas, Johnston, G. Denis, Judd, Alison, Thomas, Simon, Volans, Glyn, Prescott, Laurie F. and Proudfoot, Alex 1998. Letter [Paracetamol (acetaminophen) poisoning - No need to change current guidelines to accident departments] [Correspondence]. British Medical Journal 317 (7173) , pp. 1609-1610. 10.1136/bmj.317.7173.1609

[img]
Preview
PDF
Download (150kB) | Preview

Abstract

Paracetamol is an effective, simple analgesic that is well tolerated by adults and children at therapeutic doses. In many countries it is available without prescription. Unfortunately, its ready availability is associated with episodes of poisoning that prompt 3.3% of inquiries to US regional poisons centres,1 10% of inquiries to the UK National Poisons Information Service,2 and up to 43% of all admissions to hospital with self poisoning in the United Kingdom.3 In the United States paracetamol alone accounted for 4.1% of deaths from poisoning reported to American poisons centres in 1997.1 Most deaths are associated with deliberate self poisoning, but therapeutic misadventures do occur rarely, in both adults and children...

Item Type: Article
Status: Published
Schools: Pharmacy
Subjects: R Medicine > R Medicine (General)
Publisher: BMJ
ISSN: 0267-0623
Last Modified: 04 Jun 2017 03:29
URI: http://orca.cf.ac.uk/id/eprint/21946

Actions (repository staff only)

Edit Item Edit Item

Downloads

Downloads per month over past year

View more statistics